Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
|sjonesing1213 - Tue Feb 03, 2004 12:47 am||
In the past 1.5 months, I have started to develop hard bumps under the skin in the pubic area, upper thighs and one in my armpit. One lump was on my labia, one is now around the back rim of my vagina, and a recent one was in my bikini line. Others have been on my thighs. And one was in my arm pit. They last about 10 days, get red and infected , increase in size and usually end up leaking pus (especially if I squeeze them like a pimple). They are painful and tender.
I have had one sexual partner for the past 5 years who I am 100% confident is 100% faithful.
I consulted with my dermatologist and she mumbled something about hormonal imbalance and infection of the hair follicle. I have never had a problem with acne or ingrown hairs.
I am 40 years old with a 2 year old daughter. My periods have always been semi-regular but long in cycle. In recent months, they have become much more regular and somewhat shorter in cycle (e.g., from 35 days to 28-30 days).
Can you please tell me what this might be? Should I consult with my gyn/ob? This is getting very uncomfotable and kind of disgusting.
|Dr. Russell M - Mon Feb 09, 2004 8:27 am||
From your description, it seems quite like what your dermatologist opined. Folliculitis fits the description. Other causes of bumps can be found at this thread:
Hope this helps.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.